MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient with a picc that fractured at the 4cm mark.We placed the picc (b)(6) 2024 and the patient was discharged on home ivab tx.He returned to the ed (b)(6) 2025 with complaint of difficulty infusing and pain at site.We removed the picc and found a hole at the 4cm mark.New line placed.No other information was provided.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a hole in the catheter was confirmed.The product returned for evaluation was one 4 fr sl powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed in the catheter tubing at the 4 cm depth marker.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: ¿ damage which was circumferentially aligned ¿ fracture edges which were rounded and polished due to repeated material wear ¿ 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together ¿ overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing) repetitive kinking of the indwelling catheter appears to have contributed to the observed split; however, the specific circumstances surrounding how kinking developed into a fracture within the catheter tubing were ultimately unknown.A measurement of the catheter outer diameter, inner diameter and wall thickness were taken.The catheter was found to be within specification.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO2, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21381750
Report Number3006260740-2025-00651
Device Sequence Number20892510
Product Code LJS
UDI-Device Identifier00801741034510
UDI-Public(01)00801741034510(11)240819(17)251031(10)REJT1401
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue Number1194108D
Device Lot NumberREJT1401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown